Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 493, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 29, 2000, 4:50 PM CDT for Bibb County, Tuscaloosa County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2000, 4:50 PM CDT (21:50 UTC)
- Expired
- Aug 29, 2000, 5:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
Counties Bibb County, AL, Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 52 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.8 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 875 J/kg
- Mixed-layer CIN
- -248 J/kg
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 292151 SVRBHM ALC007-125-292215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 450 PM CDT TUE AUG 29 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BIBB COUNTY IN CENTRAL ALABAMA TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA * UNTIL 515 PM CDT * AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME SOUTHEAST TUSCALOOSA COUNTY...JUST WEST OF HAGLER. THIS STORM WAS MOVING SOUTH AT 5 MPH...AND WILL DRIFT INTO EXTREME WESTERN BIBB COUNTY BETWEEN 5 PM AND 515 PM. STRONG DAMAGING WIND...LARGE HAIL...AND VERY HEAVY RAIN ARvE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM PASSES. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:29 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Aug 29, 2:29 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 229 PM CDT TUE AUG 29 2000 ALTHOUGH ANOTHER HOT DAY IS ON TAP FOR WEDNESDAY ACROSS THE FORECAST AREA...THINGS SHOULD NOT BE QUITE AS HOT AS TODAY IN MOST AREAS. CHANGES BEGIN FOR THURSDAY AS UPPER LEVEL BOWLING BALL APPROACHES ALABAMA FROM THE EAST. CLOUDS AND SHOWERS SHOULD MOVE OVER EASTERN ALABAMA LATE WEDNESDAY AND EARLY ON THURSDAY...THEN SPREAD WESTWARD THROUGHOUT THE DAY. CLOUDS...RAIN...AND EASTERLY WINDS WILL ALSO HOLD TEMPERATURES DOWN TO MORE SEASONABLE READINGS EAST. IF CLOUDS DONT MAKE IT INTO WESTERN ALABAMA...READINGS COULD REACH NEAR 100 DEGREES AGAIN THURSDAY. THAT COULD MAKE FOR A LARGER TEMPERATURE SPREAD FROM EAST TO WEST ACROSS THE STATE. RIGHT NOW... THINK THERE WILL BE ENOUGH CLOUDS SPREADING WESTWARD TO CUT DOWN ON THE HEATING WEST. PRELIMS FOLLOW. HSV 71/98/70/89 001 BHM 71/98/71/89 001 MGM 72/98/71/90 021 .BHM...NONE.
In the hours before
Special weather statement, Aug 29, 1:30 PM CDT, 3 hours 20 minutes before
ALZ001>038-040>050-292230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CDT TUE AUG 29 2000 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. SUNNY SKIES WILL PREVAIL ACROSS NORTH AND CENTRAL ALABAMA THIS AFTERNOON. HIGH TEMPERATURES WILL BE IN THE UPPER 90S TO LOWER 100S WITH HEAT INDICES IN THE 105 TO 115 DEGREE RANGE. ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE POSSIBLE ...ESPECIALLY EAST OF INTERSTATE 65. HOWEVER...NO SEVERE WEATHER IS EXPECTED. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED. A FIRE ALERT HAS BEEN ISSUED FOR ALL OF NORTH AND CENTRAL ALABAMA.
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.